Alert archive / Minnesota / River Flood Watches in 2011

River Flood Watch 4, NWS Twin Cities, MN

March 16, 2011Redwood County, Minnesota

NWS Twin Cities, MN issued this river flood watch at Mar 16, 2011, 12:15 PM CDT for Redwood County, Minnesota. It took effect at Mar 19, 2011, 3:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 16, 2011, 12:15 PM CDT (17:15 UTC)
In effect from
Mar 19, 2011, 3:00 AM CDT
Expired
Mar 17, 2011, 11:48 AM CDT
In force
Issued by
NWS Twin Cities, MN
Flood severity
None

County Redwood County, MN

The radar

The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Redwood River at Redwood Falls (RWDM5). The gauge peaked at 5.63 ft at Mar 18, 2011, 11:00 AM CDT.

actionminormoderatemajor5101503/1603/1703/18
Action stage
5 ft
Minor stage
6 ft
Moderate stage
15 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WGUS63 KMPX 161715
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1215 PM CDT WED MAR 16 2011

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...

  REDWOOD RIVER NEAR REDWOOD FALLS AFFECTING REDWOOD COUNTY 
  COTTONWOOD RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND 
  NICOLLET COUNTIES 
  SOUTH FORK CROW RIVER BELOW MAYER AFFECTING CARVER COUNTY 
  SOUTH FORK CROW RIVER AT DELANO  AFFECTING WRIGHT COUNTY 

.THIS RIVER FORECAST IS BASED ON WARM TEMPERATURES OVER THE 
NEXT FEW DAYS...THAT WILL RESULT IN A SIGNIFICANT SNOW MELT.

THIS WILL LEAD TO RIVER RISES AND POSSIBLE RIVER FLOODING 
STARTING LATE THIS WEEKEND ON SOME OF THE SMALLER RIVERS
OVER SOUTHERN AND CENTRAL MINNESOTA.

A SERIES OF WEATHER SYSTEMS WILL IMPACT THE REGION SUNDAY NIGHT 
AND INTO TUESDAY. AT THIS TIME...WE ARE EXPECTING A RAIN EVENT 
SUNDAY NIGHT AND INTO MONDAY. HOW MUCH RAIN IS STILL IN QUESTION.
ATMOSPHERIC MODELS ARE HINTING AT DIFFERENT AMOUNTS. AT THIS TIME 
A WIDESPREAD COUPLE TENTHS OF AND INCH RAIN IS POSSIBLE OVER THE REGION.

SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND 
HOW MUCH RAIN WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER 
WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES 
BACK INTO THE AREA NEXT WEEK.

ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER 
THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS 
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. 

MNC013-015-103-181715-
/O.NEW.KMPX.FL.A.0001.110319T0920Z-000000T0000Z/
/NWUM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1215 PM CDT WED MAR 16 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE COTTONWOOD RIVER AT NEW ULM
* FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 6.1 FEET.
* MAJOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY MORNING.


$$

MNC019-181715-
/O.NEW.KMPX.FL.A.0002.110320T0000Z-000000T0000Z/
/MAYM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1215 PM CDT WED MAR 16 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE SOUTH FORK CROW RIVER BELOW MAYER
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 5.2 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY EVENING.


$$

MNC171-181715-
/O.NEW.KMPX.FL.A.0003.110322T0600Z-000000T0000Z/
/DELM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1215 PM CDT WED MAR 16 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE SOUTH FORK CROW RIVER AT DELANO 
* FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 9.1 FEET.
* MODERATE FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 16.5 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY TUESDAY MORNING.


$$

MNC127-181715-
/O.NEW.KMPX.FL.A.0004.110319T1330Z-000000T0000Z/
/RWDM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1215 PM CDT WED MAR 16 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE REDWOOD RIVER NEAR REDWOOD FALLS
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY MORNING.


$$
CARLYON
1 follow-up statement
940 
WGUS63 KMPX 171648
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1148 AM CDT THU MAR 17 2011

...THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MINNESOTA...
 
  REDWOOD RIVER NEAR REDWOOD FALLS AFFECTING REDWOOD COUNTY
  COTTONWOOD RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND 
  NICOLLET COUNTIES
  SOUTH FORK CROW RIVER BELOW MAYER AFFECTING CARVER COUNTY

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
  SOUTH FORK CROW RIVER AT DELANO AFFECTING WRIGHT COUNTY 

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...

  MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET 
  COUNTIES 
  MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY
  COUNTIES 
  MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES 
  CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES 

.THIS RIVER FORECAST IS BASED ON WARM TEMPERATURES OVER THE NEXT FEW 
DAYS...THAT WILL RESULT IN A SIGNIFICANT SNOW MELT.

THIS WILL LEAD TO RIVER RISES AND POSSIBLE RIVER FLOODING STARTING  
THIS WEEKEND AND INTO NEXT WEEK ON SOME OF THE SMALLER RIVERS OVER 
SOUTHERN AND CENTRAL MINNESOTA.

SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND 
HOW MUCH RAIN WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER 
WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES 
INTO THE AREA NEXT WEEK.

ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER 
THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS 
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. 

MNC013-015-103-171718-
/O.CAN.KMPX.FL.A.0001.110319T0920Z-000000T0000Z/
/NWUM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1148 AM CDT THU MAR 17 2011

THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING FOR
  THE COTTONWOOD RIVER AT NEW ULM
* AT 11:00 AM THURSDAY THE STAGE WAS 6.7 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 17.6 FEET 
  BY WEDNESDAY MARCH 23RD.


$$

MNC013-103-191648-
/O.NEW.KMPX.FL.A.0005.110322T0447Z-000000T0000Z/
/MNKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1148 AM CDT THU MAR 17 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT MANKATO
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT 11:00 AM THURSDAY THE STAGE WAS 9.0 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY MARCH 22ND.


$$

MNC079-139-143-191648-
/O.NEW.KMPX.FL.A.0006.110321T1200Z-000000T0000Z/
/HENM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1148 AM CDT THU MAR 17 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT HENDERSON
* FROM MONDAY MORNING UNTIL FURTHER NOTICE.
* AT 11:00 AM THURSDAY THE STAGE WAS 723.7 FEET.
* MODERATE FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 732.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY MONDAY MARCH 21ST.


$$

MNC019-139-191648-
/O.NEW.KMPX.FL.A.0007.110321T2300Z-000000T0000Z/
/JDNM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1148 AM CDT THU MAR 17 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER NEAR JORDAN
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT 11:00 AM THURSDAY THE STAGE WAS 15.9 FEET.
* MODERATE FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY MONDAY MARCH 21ST.


$$

MNC019-171718-
/O.CAN.KMPX.FL.A.0002.110320T0800Z-000000T0000Z/
/MAYM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1148 AM CDT THU MAR 17 2011

THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING FOR
  THE SOUTH FORK CROW RIVER BELOW MAYER
* AT 10:30 AM THURSDAY THE STAGE WAS 5.7 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 14.6 FEET  
  BY WEDNESDAY MARCH 23RD.


$$

MNC171-191648-
/O.CON.KMPX.FL.A.0003.110322T0359Z-000000T0000Z/
/DELM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1148 AM CDT THU MAR 17 2011

THE FLOOD WATCH CONTINUES FOR
  THE SOUTH FORK CROW RIVER AT DELANO 
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT 10:30 AM THURSDAY THE STAGE WAS 9.3 FEET.
* MODERATE FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 16.5 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY MARCH 22ND.

$$

MNC127-171718-
/O.CAN.KMPX.FL.A.0004.110319T0800Z-000000T0000Z/
/RWDM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1148 AM CDT THU MAR 17 2011

THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING FOR
  THE REDWOOD RIVER NEAR REDWOOD FALLS
* AT 10:30 AM THURSDAY THE STAGE WAS 4.3 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 11.5 FEET 
  BY THURSDAY MARCH 24TH.


$$

MNC053-171-191648-
/O.NEW.KMPX.FL.A.0008.110323T0800Z-000000T0000Z/
/RKFM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1148 AM CDT THU MAR 17 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE CROW RIVER AT ROCKFORD
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE.
* AT 11:00 AM THURSDAY THE STAGE WAS 4.8 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY MARCH 23RD.


$$
CARLYON

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Mar 16, 6:30 AM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Mar 16, 6:30 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 AM CDT WED MAR 16 2011

.AVIATION... /12Z TAF ISSUANCE/

KRNH AND KEAU IN THE HEART OF DENSE FOG AND LIFR CEILINGS EARLY
THIS MORNING. IMPROVEMENT SHOULD BE RATHER QUICK THIS MORNING AS
THE PRESSURE GRADIENT INCREASES ALLOWING MIXING TO COMMENCE. IN
ADDITION...CI/CS IS MOVING IN WHICH WILL KEEP TEMPERATURES FROM
FALLING MUCH MORE. MVFR VSBY AT KMSP AND KSTC SHOULD ALSO DEPART
BY 14Z. KAXN AND KRWF ARE UNDER THE CS CANOPY AND WILL SEE SURFACE
WINDS INCREASE THROUGH THE MORNING TO AROUND 12-15 KNOTS. GUSTS
BY LATE MORNING AND THROUGH MUCH OF THE AFTERNOON IN THE 20-25 KNOT
RANGE. KSTC AND KMSP WILL ALSO SEE SOME GUSTS AROUND 20 KNOTS THIS
AFTERNOON. ANOTHER WEAK FRONT WILL BE MOVING EASTWARD ACROSS THE
TAF SITES TONIGHT. THIS WILL ONCE AGAIN PLACE THE TAF SITES UNDER
THE GUN FOR FOG DEVELOPMENT WITH LIGHT WINDS OCCURRING ALONG WITH
HIGH LOW LEVEL HUMIDITY FROM MELTING SNOW TODAY. INDICATED MVFR
VSBY DEVELOPING GENERALLY AFTER 05Z. CONFIDENCE NOT HIGH ON DENSE
FOG DUE TO SCT-BKN MID/HIGH LEVEL CLOUDINESS TRAVERSING THE TAF
SITES. LAMP GUIDANCE SHOWING MVFR POTENTIAL AS WELL BUT LATER IN
THE NIGHT AFTER 08Z.

KMSP...EXPECT 6SM VSBY AT THE START OF THE TAF WITH P6SM AFTER
13Z. LIGHT SOUTHEAST WIND DEVELOPING THIS MORNING...INCREASING TO
13 KNOTS BY 18Z WITH GUSTS NEAR 20 KNOTS. THE GUSTS SHOULD BE OVER
BY 23Z WITH THE SUSTAINED WIND AROUND 10 KNOTS. A WEAK FRONT WILL
BE MOVING THROUGH DURING THE LATE EVENING HOURS...RAISING THE
POSSIBILITY FOR MVFR VSBY TO DEVELOP ONCE AGAIN DURING THE
OVERNIGHT HOURS. SOME RAIN SHOWERS WILL BE RIDING NORTHEAST BEHIND
THE FRONT ON THURSDAY...WITH VCSH INDICATED AFTER 17/12Z.

&&

.DISCUSSION... /ISSUED 331 AM CDT WED MAR 16 2011/

INITIAL CONCERN ARE AREAS OF DENSE FOG OVER THE EASTERN CWA THIS
MORNING. LIGHT RAIN AND MELTING SNOW FROM YESTERDAY WAS ENOUGH TO
GENERATE THE FOG OVERNIGHT. MOST WIDESPREAD DENSE FOG SHOULD
REMAIN OVER THIS REGION INTO THE EARLY MORNING HOURS. ISSUED DENSE
FOG ADVISORY EARLIER.

WEST COAST TROUGH LIFTING NORTHEAST A BIT OVER EASTERN WASHINGTON
INTO BRITISH COLUMBIA CANADA THIS MORNING. JET STREAM WILL CARRY
SYSTEM OVER THE ROCKIES AND DRAG FRONTAL BOUNDARY ACROSS THE
DAKOTAS DURING THE DAY. THIS BOUNDARY IS FORECAST TO SAG INTO THE CWA
LATER TONIGHT AND GRADUALLY DROP SOUTH OVER THE AREA INTO
THURSDAY. FORCING ASSOCIATED WITH TROUGH DIRECTED FIRST OVER
NORTHERN CWA OVERNIGHT. TREND OF THE MODELS HAS BEEN TO DROP THE
FRONTOGENETIC BAND FARTHER SOUTH WITH TIME. APPEARS TO BE
FOLLOWING MORE OF A SREF SOLUTION. WILL HOLD ONTO HIGH CHANCE POPS
ACROSS THE NORTHERN CWA INTO THURSDAY MORNING AND THEN DROP IT TO
THE SOUTH AND EAST FOR THE AFTERNOON AS SURFACE FRONT EXITS THE
AREA. SHOULD REMAIN A RATHER LOW QPF EVENT. WILL HOLD ONTO LOW
POPS INTO FRIDAY MORNING OVER THE FAR SOUTH AS UPPER JET REMAINS
CLOSE TO THIS REGION AND SOME WEAK FORCING/LAYERED CLOUDS REMAIN.

TEMPERATURES ARE EXPECTED TO WARM THROUGH THE 40S TO SOME LOWER
50S OVER THE AREA TODAY...AND THURSDAY AS FRONTAL SYSTEM MOVES
THROUGH. SUNSHINE THROUGH SOME HIGH CLOUDS SHOULD BE PREVALENT
TODAY AFTER FOG LIFTS THIS MORNING. THICKER CLOUDS WILL ADVANCE
OVER THE AREA TONIGHT AND THURSDAY. BEST LI DOES DROP AROUND ZERO
OVER A SMALL AREA OF SOUTH CENTRAL MN THURSDAY. WILL HOLD ONTO
ISOLD THUNDER FOR NOW.

TIMING OF NEXT RAIN EVENT APPEARS TO BE SLOWING A BIT. WEAK WAVE
LIFTS NORTHEAST DRAWING MOISTURE AND WAA PATTERN EAST OVER THE AREA
SATURDAY NIGHT. MAIN SYSTEM WILL BE MOVING IN LATER SUNDAY ACROSS
THE REGION. THE 00Z ECMWF LIFTS A VIGOROUS WAVE NORTHEAST SUNDAY
NIGHT AND MONDAY WITH THE GFS A BIT SLOWER...HOLDING OUT UNTIL
MONDAY AND MONDAY NIGHT. WILL LEAVE LATER PERIODS ALONE FOR
NOW...AS MAIN SYSTEM HAS YEST TO MOVE ONSHORE IN THE WEST.

.HYDROLOGY....
LATEST SNOW PACK TEMPERATURES FROM THE NOHRSC INDICATES SOUTHERN
PERIPHERY OF SNOW PACK IS RIPENING AND SHOULD MELT RATHER QUICKLY
TODAY INTO TONIGHT. SOME ICE ACTION NOTED ON SOME OF THE SMALLER
STREAMS/RIVERS. THIS SHOULD ONLY INCREASE INTO THURSDAY AS A
COUPLE OF WARM DAYS ANTICIPATED. LOCAL SNOW LOSS GRID PROCEDURE
CONTINUES TO SHOW THAT MOST SNOW COVER (PERHAPS TRACE OR SNOW
PATCHES REMAINING) WILL BE GONE BY SATURDAY ACROSS PARTS OF EAST
CENTRAL/SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. THIS
SHOULD GENERATE SOME RISES ON AREA RIVERS/STREAM. SEE LATEST
HYDROLOGIC OUTLOOK FOR FURTHER DETAILS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR ANOKA-CHISAGO-
     ISANTI-KANABEC-MILLE LACS-WASHINGTON.

WI...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BARRON-
     CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.

&&

RAH/DWE
Hazardous weather outlook, Mar 16, 3:36 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 AM CDT WED MAR 16 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
336 AM CDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL BE ENCOUNTERED ACROSS WEST CENTRAL WISCONSIN AND
PORTIONS OF EAST CENTRAL MINNESOTA. MOTORISTS SHOULD EXPECT TO
ENCOUNTER RAPIDLY VARYING VISIBILITIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SPRING SNOW MELT WILL BE ON THE INCREASE ACROSS THE OUTLOOK
AREA THROUGH THE WEEKEND. RIVERS AND STREAMS WILL BE ON A SLOW
RISE LATE IN THE WEEK AS RUNOFF DEVELOPS. ICE JAMS ON AREA RIVERS
AND STREAMS WILL ALSO BECOME AN INCREASING THREAT. PLEASE SEE THE
LATEST HYDROLOGICAL STATEMENT FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 16, 9:20 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
920 AM CDT WED MAR 16 2011

MNZ045-053-063-WIZ014>016-023>028-161630-
KANABEC-CHISAGO-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MORA...CENTER CITY...STILLWATER...
AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
920 AM CDT WED MAR 16 2011

...WIDESPREAD FOG WILL DISSIPATE SIGNIFICANTLY BY LATE MORNING...

AREAS OF FOG...DENSE IN SOME LOCATIONS ACROSS WEST CENTRAL
WISCONSIN AND EXTREME EAST CENTRAL MINNESOTA...WILL LIFT BY NOON.
VISIBILITIES LESS THAN ONE HALF MILE WILL BE COMMON THROUGH
10 AM...BUT RAPID IMPROVEMENT IN THE VISIBILITY IS EXPECTED BY
11 AM.

USE EXTRA CAUTION IF YOU ARE TRAVELING THIS MORNING. BE PREPARED FOR
REDUCED VISIBILITIES. THERE MAY ALSO BE SLIPPERY CONDITIONS ON
AREA ROADS...ESPECIALLY BRIDGES AND OVERPASSES...BECAUSE MOISTURE
FROM THE FOG CAN FREEZE ON ROAD SURFACES. SLOW DOWN AND ALLOW
EXTRA TIME TO REACH YOUR DESTINATION.

MARGRAF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 1:56 AM CDTDense Fog AdvisoryMPXAnoka, Chisago, Isanti, Kanabec, Mille Lacs, Washington7 hr
Mar 16, 12:15 PM CDTRiver Flood WatchMPXBlue Earth, Brown, Nicollet24 hr
Mar 16, 12:15 PM CDTRiver Flood WatchMPXCarver24 hr
Mar 16, 12:15 PM CDTRiver Flood WatchMPXWright48 hr

Nearby

River Flood Watches in Minnesota, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.